COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8813817009 |
| Medical Device Problem Codes |
Product Quality Problem (1506); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during procedure while pulling out the guide wire, it got kinked.The catheter was not repaired and there was no leak.Povidone iodine was the cleaning agent used on the device.Tego was not utilized and there was no luer adapter issue.The insertion site was not treated prior to product placement.Flushing was done with normal result.There was nothing unusual observed on the device prior to use and there were no other damages noted on the product aside from being kinked.No other products were utilized with the device.The guide wire used was the one included in the kit.It was mentioned that it was necessary to remove theguide wire and catheter simultaneously in one action due to alleged defect.There was no occlusion and guide wire was still intact when it was removed.There was no excessive force used on insertion and withdrawal of the guide wire.The guide wire with catheter was removed to resolve the issue and there were no tools used to remove it.Procedure was completed.There was blood loss of about 5ml and blood transfusion was not required.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the guidewire was kinked in several places during the unpackaging of the kit.It was reported that there was a guide wire issue and was unable to be withdrawn.The reported issues were confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.